MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX PRO-OVAL UPBITER PUNCH; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX PRO-OVAL UPBITER PUNCH; ACCESSORIES,ARTHROSCOPIC
Model Number 7207083
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an unknown procedure, the mandible of the acufex broke and no disassembly was observed.Backup device was available to complete the procedure.No significant delay and no complications with the patient were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported acufex pro-oval upbiter punch, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the jaw broke during use but did not disassemble from the device.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the device during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
ACUFEX PRO-OVAL UPBITER PUNCH
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10220873
Report Number1219602-2020-00968
Device Sequence Number3270922
Product Code NBH
UDI-Device Identifier03596010253057
UDI-Public03596010253057
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7207083
Device Catalogue Number7207083
Device Lot Number50843136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;